Alert archive / West Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

October 19, 2011Pleasants County, Tyler County, Wood County, West Virginia; Morgan County, Perry County, Washington County, Ohio

NWS Charleston, WV issued this special weather statement at Oct 19, 2011, 5:24 PM EDT for Pleasants County, Tyler County, Wood County, West Virginia; Morgan County, Perry County, Washington County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2011, 5:24 PM EDT (21:24 UTC)
Expired
Oct 19, 2011, 6:15 PM EDT
In force
51 min
Issued by
NWS Charleston, WV

Counties Morgan County, OH, Perry County, OH, Washington County, OH, Pleasants County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS81 KRLX 192124
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT WED OCT 19 2011

OHZ066-067-075-076-WVZ009>011-192215-
ATHENS OH-MORGAN OH-PERRY OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-
WOOD WV-
524 PM EDT WED OCT 19 2011

...A LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WILL 
AFFECT EASTERN 
ATHENS...MORGAN...PERRY...PLEASANTS...TYLER...WASHINGTON AND WOOD 
COUNTIES...

AT 518 PM EDT...SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WERE 
ALONG A LINE FROM 4 MILES NORTHWEST OF SOMERSET TO 6 MILES SOUTHWEST 
OF CHESTERHILL TO 8 MILES WEST OF ELIZABETH...MOVING NORTHEAST AT 50 
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. 

THESE SHOWERS WILL BE NEAR DAVISVILLE AROUND 530 PM...WAVERLY AROUND
540 PM...WILLOW ISLAND AROUND 550 PM...ARVILLA AROUND 600 PM AND WICK
AROUND 610 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.

EXCESSIVE RUNOFF FROM THESE SHOWERS AND HEAVY RAIN THAT HAS FALLEN 
THROUGHOUT THE DAY WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND 
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS 
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING 
SPOTS...AND ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS 
AND STREAMS.  THE HOCKING AND MUSKINGUM RIVERS WERE ALREADY UP A 
FOOT OR TWO AND WILL CONTINUE RISING...THOUGH NO ISSUES ARE 
EXPECTED THERE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8218 3983 8216 3978 8207 3976 8164
      3959 8158 3959 8149 3965 8146 3955 8103
      3960 8084 3953 8076 3934 8096 3931 8121
      3918 8131 3903 8158 3909 8174 3917 8175
      3918 8183 3955 8217 3969 8238 3991 8247

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Oct 19, 4:00 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 19, 4:00 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT WED OCT 19 2011

.SYNOPSIS...
DEEPENING LOW PRESSURE LIFTS TO LOWER GREAT LAKES OVERNIGHT...BEGINS
TO FILL BY THURSDAY AFTERNOON.  WINDS INCREASE OVERNIGHT AND
CONTINUE THURSDAY.  COLDER LOW LEVEL MOISTURE LINGERS INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SURFACE LOW CONTINUES TO DEEPEN AS IT DRIFTS NORTH...CURRENTLY
CENTERED OVER THE TUG FORK RIVER VALLEY. AS IT PASSES
NORTH...STRONG OCCLUDED FRONT WILL SWEEP THROUGH...AND FINALLY
GIVE AN EASTWARD COMPONENT TO THE STEADY SHOWERS THAT HAVE BEEN
SATURATING THE COAL FIELDS...TRI STATE AREA...AND SOUTHEAST OHIO.
STILL HAVE BEEN HOLDING ONTO A SMALL AREA IN NORTH CENTRAL WEST
VIRGINIA WITH VERY LITTLE CLOUD COVER...AND TEMPERATURES THAT HAVE
REACHED 70F IN UPSHUR AND HARRISON COUNTIES. OTHERS SOCKED INTO
THE LOW CLOUDS AND RAIN HAVE REACHED THE MID 50S...AND WILL NOT
EXPECT TO SEE MUCH HIGHER VALUES.

COLD AIR ADVECTION WILL FOLLOW THE AFOREMENTIONED FRONT RAPIDLY
FROM THE SOUTHWEST AS THE UPPER LEVEL LOW DRIVES THE SYSTEM EAST
NORTHEASTWARD. 500MB HEIGHTS ARE ALREADY FALLING RAPIDLY...BUT THE
850MB AIR IS JUST NOW BEGINNING ITS FALL OVER THE WESTERN ZONES.
THE MAIN LINE OF SHOWERS MAY HAVE SOME EMBEDDED THUNDER WITH IT AS
IT PUSHES INTO THE EASTERN PANHANDLE OF WEST VIRGINIA...WESTERN
PANHANDLE OF MARYLAND...AND PENNSYLVANIA INTO TONIGHT. AS THE MID
AND UPPER LEVELS SUCCUMB TO A DRY SLOT IN THIS TIGHTLY WRAPPED AND
DEEPENING SYSTEM...LOW LEVEL MOISTURE SHOULD STILL BE
PREVALENT...AND CANNOT ELIMINATE POPS BEHIND THE FRONTAL SYSTEM.

850MB WINDS WILL ACCELERATE TO OVER 50KTS BY 12Z THURSDAY OVER THE
SOUTHERN COAL FIELDS. WITH THE DOWN GLIDING NATURE OF THE COLD AIR
ADVECTION...STRONG PRESSURE GRADIENT...AND THE FACT THAT BOTH THE
SURFACE AND UPPER LEVELS OF THIS SYSTEM WILL BE
INTENSIFYING...CONCERNS TURN TO STRONG WIND GUSTS DEVELOPING
TONIGHT. ONLY THING MISSING WILL BE SUN/DAYTIME HEATING RELATED
MIXING...BUT STILL HAVE THE INGREDIENTS FOR BLUSTERY CONDITIONS
TONIGHT AND INTO THURSDAY. STRONG PRESSURE RISES EXPECTED TO OCCUR
BEHIND THE FRONT.

SYSTEM HAS BEEN WELL ADVERTISED IN THE MODELS AND CONTINUES TO BE
THE CASE IN AN OTHERWISE VERY BUSY SHIFT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THIS TIME FRAME HAS THE AFFECTS OF THE STORMS BACKLASH MOISTURE
SLOWLY THINNING WITH TIME.  SO THE MAXIMUM POP IS DURING THE DAY
THURSDAY....GENERALLY 70 TO 80 PERCENT.  NOT YOUR CHAMBER OF
COMMERCE TYPE DAY.

THE LOW LEVEL MOISTURE IN THE COOL POOL LINGERS INTO FRIDAY NIGHT.
MAIN FORECAST PROBLEM IS TRYING TO FIGURE OUT WHEN THE LAST OF THE
DRIZZLE AND SPOTTY LIGHT RAIN WILL END. HAVE THE THE LINGERING
CHANCE POPS IN WEST VIRGINIA MOUNTAIN COUNTIES INTO FRIDAY EVENING.

NO CHANGES ON OUR SNOW THINKING...WITH POOR CRYSTAL GROWTH
TEMPERATURES IN THAT MOISTURE. IF ANY ACCUMULATION AT ALL...SHOULD
BE AOA 4000 FEET OR SO. IT COULD EASILY BE FREEZING DRIZZLE AT THOSE
EXTREME ELEVATIONS INSTEAD OF SNOW GRAINS.

STILL TRIED TO KEEP OUR MAXIMUM TEMPERATURES BOTH THURSDAY AND
FRIDAY BELOW 12Z GFS MOS GUIDANCE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DRY WEATHER IS EXPECTED TO START THE LONG TERM PERIOD AS HIGH
PRESSURE BUILDS INTO THE REGION BEHIND THE EXITING LOW PRESSURE
SYSTEM. WITH HIGH PRESSURE CENTERED OVER THE AREA...AND A CLEAR SKY
EXPECTED SATURDAY NIGHT...THIS WILL BE AN IDEAL SETUP FOR
RADIATIONAL COOLING...AND THUS...FROST FORMATION SATURDAY
NIGHT/SUNDAY MORNING ACROSS MUCH OF IF NOT ALL OF THE CWA. A FREEZE
WARNING MAY BE WARRANTED ACROSS NORTHERN MOUNTAIN ZONES.

FLOW WILL TURN MORE SOUTHWESTERLY...AND TEMPERATURES WILL GRADUALLY
INCREASE THROUGHOUT THE DAY ON SUNDAY AS ANOTHER LOW PRESSURE SYSTEM
AND ASSOCIATED COLD FRONT APPROACH FROM THE WEST. NOT MUCH MOISTURE
ASSOCIATED WITH THIS SYSTEM...SO EXPECTING MAINLY LIGHT PRECIP. HIGH
PRESSURE WILL THEN BRIEFLY BUILD BACK INTO THE AREA FOR DRY WEATHER
ON TUESDAY...BEFORE A MORE SIGNIFICANT LOW MOVES IN FROM THE WEST.
THIS LOOKS TO BE BETTER IN TERMS OF PRODUCING PRECIPITATION THAN
SYSTEM ON MONDAY...AND MAY BE STRONG ENOUGH TO PRODUCE THUNDER AS IT
PUSHES THROUGH THE AREA. AT THIS POINT...TEMPERATURES DURING THE
PERIOD LOOK AS THOUGH THEY WILL BE WARM ENOUGH THAT ANY
PRECIPITATION SHOULD FALL IN THE FORM OF RAIN CWA WIDE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AVIATION CONDITIONS WILL BE PLAGUED BY LOW CEILINGS AND
VISIBILITIES...AS WELL AS STRONG LOW LEVEL WINDS. AS A WHOLE...HAVE
LARGELY GONE ON THE PESSIMISTIC SIDE OF THINGS AND KEEP EXTENDED
PERIODS OF IFR IN THE FORECAST. WINDS WILL GENERALLY BE
STRONG...AND INCREASING IN INTENSITY WITH BACKING DIRECTIONS.
THE ONLY TIME WINDS WILL BE BELOW 12KTS IS WHEN THE SURFACE LOW
PASSES DIRECTLY OVER THE AREA. STRONGEST WIND GUSTS...TO 35KTS IN
CASES...WILL OCCUR AFTER 06Z THURSDAY. BY 12Z THURSDAY...MAIN WIND
DIRECTION FOR ALL SITES WILL BE OUT OF THE SOUTHWEST. LIFT THE
CEILINGS TO MVFR IN WITH THE LOWER CHANCES FOR RAIN BEHIND THE
STRONG OCCLUDED FRONT THAT WILL PASS OVER THE NEXT FEW HOURS WITH
THE STRONGER WINDS AND BETTER MIXING...DESPITE THE LARGELY
SATURATED LOW LEVELS.

CB AND SCATTERED TSRA NOT OUT OF THE QUESTION THROUGH 06Z TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: DURATION OF IFR MAY FLUCTUATE. CB/TSRA MAY
NOT OCCUR.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  M    H    H    M    H    H    H    H    L    L    L    L
HTS CONSISTENCY  M    M    H    H    H    H    H    H    L    L    L    L
BKW CONSISTENCY  M    M    M    M    M    M    M    M    L    L    H    L
EKN CONSISTENCY  M    M    M    L    L    H    H    M    L    L    L    L
PKB CONSISTENCY  M    M    M    M    M    L    L    L    L    L    L    L
CKB CONSISTENCY  M    M    L    L    M    L    L    H    L    M    M    M

AFTER 18Z THURSDAY...
IFR CEILINGS POSSIBLE ALONG WITH SHOWERS AREA WIDE THURSDAY...THEN
MAINLY MOUNTAINS THURSDAY NIGHT. GUSTY WINDS THROUGH THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/26/SL
NEAR TERM...26
SHORT TERM...KTB
LONG TERM...SL
AVIATION...26
Hazardous weather outlook, Oct 19, 4:24 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EDT WED OCT 19 2011

WVZ005>011-013>020-024>032-039-040-202030-
WAYNE-CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
424 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST OR EVEN A FREEZE WILL BE POSSIBLE SATURDAY NIGHT. IF
CONFIDENCE INCREASES...A FROST ADVISORY OR FREEZE WARNING MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>038-046-047-202030-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
424 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

A FEW OF THE STRONGEST THUNDERSTORMS EARLY THIS EVENING COULD
REACH NEAR SEVERE LEVELS WITH GUSTY WINDS AND HAIL. ALSO...WINDS
LATE TONIGHT COULD REACH NEAR WIND ADVISORY CRITERIA...ESPECIALLY
AT RIDGE TOPS. IF THIS THREAT INCREASES...A WIND ADVISORY WILL BE
POSTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDS THURSDAY COULD REACH NEAR ADVISORY CRITERIA...ESPECIALLY AT
RIDGE TOPS. IF THIS THREAT INCREASES...A WIND ADVISORY WILL BE
POSTED.

DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS
POSSIBLE FRIDAY NIGHT IN SOUTHWEST VIRGINIA...FAR SOUTHERN WEST
VIRGINIA...AND THE GREENBRIER VALLEY. A MORE SIGNIFICANT THREAT
FOR FROST OR EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE
NIGHTS APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-202030-
GREENUP-CARTER-BOYD-LAWRENCE-
424 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS
POSSIBLE FRIDAY NIGHT. A MORE SIGNIFICANT THREAT FOR FROST OR
EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE NIGHTS
APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>087-202030-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-
424 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

IF THE MODERATE SHOWERS LINGERING LONGER THAN EXPECTED
TONIGHT...SMALL STREAMING FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS
POSSIBLE FRIDAY NIGHT. A MORE SIGNIFICANT THREAT FOR FROST OR
EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE NIGHTS
APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 19, 5:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
510 PM EDT WED OCT 19 2011

WVZ016>019-027>029-036-037-192200-
BRAXTON WV-CALHOUN WV-CLAY WV-FAYETTE WV-GILMER WV-NICHOLAS WV-
RITCHIE WV-ROANE WV-WIRT WV-
510 PM EDT WED OCT 19 2011

...A LINE OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
CALHOUN...CLAY...GILMER...NORTHWESTERN
FAYETTE...RITCHIE...ROANE...WESTERN BRAXTON...WESTERN NICHOLAS AND
WIRT COUNTIES...

AT 505 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
9 MILES NORTHEAST OF RIPLEY TO 15 MILES SOUTH OF SPENCER TO 10 MILES
WEST OF FAYETTEVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. BRIEF HEAVY
RAIN WILL QUICKLY REDUCE VISIBILITY AND CAUSE PONDING AND
HYDROPLANING ON ROADS...WITH THE SWIRLING LEAVES ALSO MAKING ROADS
SLIPPERY. ANY SHOWER ALONG THIS LINE CAN INTENSIFY INTO A HEAVIER
THUNDERSTORM.

THESE SHOWERS WILL BE NEAR MORRISTOWN AROUND 520 PM...ELIZABETH
AROUND 530 PM...PETROLEUM AROUND 540 PM...NUTTER FARM AROUND 550 PM
AND GLENVILLE AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-79 BETWEEN MILE
MARKERS 22 AND 79...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS
60 AND 66.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3911 8081 3909 8073 3895 8066 3842 8065
      3795 8132 3797 8138 3818 8133 3826 8123
      3847 8128 3853 8119 3855 8141 3869 8154
      3892 8150 3896 8155 3901 8153 3903 8158
      3918 8131 3931 8121 3934 8096 3937 8094

12
Special weather statement, Oct 19, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT WED OCT 19 2011

OHZ066-067-075-076-WVZ009>011-192215-
ATHENS OH-MORGAN OH-PERRY OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-
WOOD WV-
524 PM EDT WED OCT 19 2011

...A LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WILL
AFFECT EASTERN
ATHENS...MORGAN...PERRY...PLEASANTS...TYLER...WASHINGTON AND WOOD
COUNTIES...

AT 518 PM EDT...SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WERE
ALONG A LINE FROM 4 MILES NORTHWEST OF SOMERSET TO 6 MILES SOUTHWEST
OF CHESTERHILL TO 8 MILES WEST OF ELIZABETH...MOVING NORTHEAST AT 50
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR DAVISVILLE AROUND 530 PM...WAVERLY AROUND
540 PM...WILLOW ISLAND AROUND 550 PM...ARVILLA AROUND 600 PM AND WICK
AROUND 610 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.

EXCESSIVE RUNOFF FROM THESE SHOWERS AND HEAVY RAIN THAT HAS FALLEN
THROUGHOUT THE DAY WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS...AND ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.  THE HOCKING AND MUSKINGUM RIVERS WERE ALREADY UP A
FOOT OR TWO AND WILL CONTINUE RISING...THOUGH NO ISSUES ARE
EXPECTED THERE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8218 3983 8216 3978 8207 3976 8164
      3959 8158 3959 8149 3965 8146 3955 8103
      3960 8084 3953 8076 3934 8096 3931 8121
      3918 8131 3903 8158 3909 8174 3917 8175
      3918 8183 3955 8217 3969 8238 3991 8247

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 5:10 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Ritchie, Roane and 1 more50 min
Oct 19, 5:28 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood47 min
Oct 19, 6:08 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 6 more52 min
Oct 19, 7:02 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Pocahontas, Randolph, Taylor, Upshur and 1 more58 min
Oct 19, 7:14 PM EDTSpecial Weather StatementRLXAthens4 hr

Nearby

Special Weather Statements in West Virginia, 2011Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.